What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 9, 6:48 PM EST, 32 minutes earlier.
Area forecast discussion, Jul 9, 6:48 PM EST, 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
748 PM EDT Tue Jul 9 2024
.SYNOPSIS...
The remnants of Tropical System Beryl will migrate northeast
through the Ohio Valley through Wednesday, bringing rain and
storms through early tonight, followed by breezy and seasonably
cool conditions during the day Wednesday. Warmer and more humid
air will quickly return to the region by the end of the week
into the upcoming weekend, with more pronounced rain chances
returning by early next week.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Skies have trended partly to mostly sunny for many spots SE of
I-71, with the better cloud cover hanging on near/NW of I-71
this afternoon. A few small clusters of SHRA and ISO TSRA will
continue to develop and move through srn portions of the ILN FA
through late afternoon, with a slow uptick in coverage expected
into the evening hours - however the degree of coverage still
remains somewhat uncertain.
Needless to say, the setup this afternoon through early tonight
is atypical of what a "normal" mid-July day/night would
feature. The remnants of Beryl will approach and move through
the region, with the extratropical low center migrating from
the bootheel of MO into nrn IN from late afternoon through late
tonight. This, of course, will put us squarely in the "warm
sector" of this system, with stronger-than-normal LL and deep-
layer flow to work with. The main item of concern as we progress
into late afternoon, but more specifically mid/late evening with
the arrival of the stronger wind fields, will be discrete/semi-
discrete supercells given the elongated/increasingly-curved
hodographs, supporting rotating updrafts in just about any
sustained activity. The dynamics and kinematics, of course, are
quite impressive (H8 LLJ of 40+kts), especially considering the
time of the year, but what remains somewhat lacking is a
consistent signal for a more favorable LL thermodynamic
environment/setup, especially with northeast extent. LL lapse
rates are expected to remain rather meager (even in the Tri-
State). In fact, there are some indications for an elevated warm
layer developing/persisting just above the sfc (within the
H9-H8 layer) late into the evening, the presence of which lends
itself to considerable uncertainty regarding whether rotation
within any of the storms will become surface-based, or rooted
near the surface. This will offer a unique challenge to message
into the evening as the storms will likely appear on radar aloft
(3-5kft) to be rotating quite nicely, but whether that will
also be reflected on the lowest 1500ft remains to be seen,
especially with NE extent. This appears to very much be a
scenario where storms will have the potential to produce
brief/weak tornadoes, but likely not much else. The meager LL
and thermodynamic environment will likely limit the wind and
hail potential, respectively, so the brief transient areas of
rotation are going to be the primary focus. Although tornado
potential will exist just about anywhere to some extent,
especially considering the relatively low LCLs, the primary
focus will be near I-71 in the Tri- State/nrn KY extending to
near the I-75 corridor, particularly with an arcing line of
storms (with embedded mesovortices) between about 02z-06z. The
arcing line should weaken with NE extent as it moves into the
Miami Valley/central OH after 06z and encounters an increasingly
thermodynamically- unfavorable environment with even less
instability.
The one item that shouldn't be overlooked will be the torrential
rainfall rates with any of the activity through early tonight.
PWATs in excess of 2" will overspread parts of the area by this
evening, with extremely efficient rainfall rates expected in the
heaviest activity. Luckily, the storms should be moving fairly
quickly to the northeast, but any brief training or backbuilding
will undoubtedly cause localized issues if it occurs in
vulnerable/flood-prone locales. The forward motion of the
activity should preclude a more widespread flash flood threat,
but certainly 1-2" seems very likely in a few spots, especially
near/W of the I-75 corridor through this evening.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
As the sfc low migrates into NW OH Wednesday during the daytime,
an unseasonably-strong pressure gradient will set up on the
ern/srn/wrn flank of the low center, promoting a very unusual
breezy and "cool" July day for the local area. There are some
indications for ample cloud cover to linger through most of the
afternoon, which admittedly could keep deeper mixing in-check
just a bit. This being said, there is high confidence in SW/W
gusts on the order of 30-35kts Wednesday afternoon especially
near/W of I-75 on the backside of the low center late in the
day. As the winds go more out of the WNW by 20z, the best
potential for a brief window of gusts close to 40kts may evolve
in EC IN and WC OH and the Miami Valley between about 20z-22z
before the low begins to pull E and the gradient relaxes into
the mid/late evening and beyond.
Temperatures on Wednesday will be considerably cooler - ranging
from the lower/mid 70s northwest to the upper 70s in the
southeast. Lows in the lower to mid 60s are expected Wednesday
night as skies very slowly clear from W to E toward Thursday
morning.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
A large area of high pressure building in behind the remnants of
Beryl will bring dry weather from Thursday through Saturday.
Increasing instability combined with a mid-level disturbance may
allow a few showers and thunderstorms on Sunday afternoon. Mainly
afternoon showers and storms will be possible on Monday and Tuesday
under continued instability and mid-level short wave support. A
westerly flow aloft may support MCS development so this will bear
watching.
Expect temperatures a few degrees below normal to start the period,
with highs in the low and mid 80s on Thursday. A warming trend is
indicated for the rest of the long term under insolation and warm
advection, with highs reaching the 90s in many locations, while
isolated spots could see apparent temps around 100.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
The unsettled TAF period really begins after 00Z this evening as
remnants of Post-Tropical Cyclone Beryl begin to move into the
forecast area. Recent radar reflectivity indicates storms firing
south of I-70 and pushing northeast. Anticipate that all TAF
sites will have periods of VCTS this evening after 00z. Any
storms that move over the TAF sites will likely produce frequent
cloud to ground lightning, torrential rain/ reduced VSBYs and
brief lowering in CIGs.
The heaviest precipitation moves out of the region after
midnight and then the widespread lowered CIGs move in. Have
widespread low end MVFR in the TAFs, but IFR CIGs might be
needed, particularly Wednesday morning after sunrise. These will
linger through much of Thursday, before scattering out Thursday
late afternoon/evening hours.
As the remainder of the post-tropical cyclone moves through the
region, winds will pick up substantially on Thursday, as early
as 10Z, starting out of the south, before turning southwesterly,
then, ultimately, westerly. Sustained winds will be anywhere
from 10-20 knots, with gusts up to 30 knots possible through the
afternoon hours. Winds decrease around sunset Thursday and
shift to out of the north.
OUTLOOK...No Significant weather expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...KC
NEAR TERM...KC
SHORT TERM...KC
LONG TERM...Coniglio
AVIATION...CA
Hazardous weather outlook, Jul 9, 3:55 AM EST, 15 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
455 AM EDT Tue Jul 9 2024
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-100900-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
455 AM EDT Tue Jul 9 2024
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.
.DAY ONE...Today and tonight.
As the remnants of Beryl approach the area, there will be the
possibility of isolated, weak tornadoes this afternoon and evening.
In addition, locally heavy rainfall cannot be ruled out tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 9, 1:51 PM EST, 5 hours 29 minutes before
Special Weather Statement
National Weather Service Wilmington OH
251 PM EDT Tue Jul 9 2024
OHZ072-091930-
Clinton OH-
251 PM EDT Tue Jul 9 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CLINTON COUNTY
THROUGH 330 PM EDT...
At 250 PM EDT, a strong thunderstorm was located near Morrow, moving
northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Wilmington, Sabina, Clarksville, Port William, Melvin, Bloomington,
New Antioch, Lumberton, Oakland, Cuba, Lees Creek, Reesville,
Morrisville, Ogden, Kingman, Interstate 71 at US Route 68, Cowan Lake
State Park, and Burtonville.
This includes I-71 in Ohio between mile markers 42 and 57.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3947 8399 3957 8389 3954 8358 3938 8359
3932 8399
TIME...MOT...LOC 1850Z 244DEG 30KT 3938 8403
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ClarkSpecial weather statement, Jul 9, 2:23 PM EST, 4 hours 57 minutes before
Special Weather Statement
National Weather Service Wilmington OH
323 PM EDT Tue Jul 9 2024
OHZ062-063-072-092000-
Fayette OH-Clinton OH-Greene OH-
323 PM EDT Tue Jul 9 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN FAYETTE...
NORTHEASTERN CLINTON AND SOUTHEASTERN GREENE COUNTIES THROUGH 400 PM
EDT...
At 323 PM EDT, a strong thunderstorm was located near Sabina, moving
northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph, half inch hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Washington Court House, Sabina, Jamestown, Jeffersonville,
Bloomingburg, Staunton, Bowersville, Port William, Milledgeville,
Octa, Melvin, Rosemoor, Bloomington, Jasper Mills, Reesville, Bell
Center, and Interstate 71 at US Route 35.
This includes I-71 in Ohio between mile markers 53 and 71.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3944 8374 3955 8384 3971 8374 3965 8342
3949 8333
TIME...MOT...LOC 1923Z 236DEG 28KT 3953 8369
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ClarkLocal storm report, Jul 9, 2:49 PM EST, 4 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
349 PM EDT Tue Jul 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM Rain 4 W Wilmington 39.45N 83.90W
07/09/2024 M1.71 Inch Clinton OH NWS Employee
in 25 minutes.
&&Special weather statement, Jul 9, 2:55 PM EST, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Wilmington OH
355 PM EDT Tue Jul 9 2024
OHZ054-063-064-092030-
Fayette OH-Madison OH-Pickaway OH-
355 PM EDT Tue Jul 9 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN FAYETTE...
SOUTHWESTERN PICKAWAY AND SOUTH CENTRAL MADISON COUNTIES THROUGH 430
PM EDT...
At 354 PM EDT, a strong thunderstorm was located over Washington
Court House, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Washington Court House, Mount Sterling, Williamsport, Bloomingburg,
New Holland, Deer Creek Lake, Chenoweth, State Route 207 at US Route
22, Madison Mills, Jasper Mills, and Pancoastburg.
This includes I-71 in Ohio between mile markers 77 and 83.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3951 8356 3961 8358 3977 8333 3964 8314
3952 8309
TIME...MOT...LOC 1954Z 249DEG 25KT 3956 8345
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ClarkSpecial weather statement, Jul 9, 5:57 PM EST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Wilmington OH
657 PM EDT Tue Jul 9 2024
INZ066-073-092330-
Ripley IN-Franklin IN-
657 PM EDT Tue Jul 9 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
FRANKLIN AND NORTHWESTERN RIPLEY COUNTIES THROUGH 730 PM EDT...
At 656 PM EDT, a strong thunderstorm was located 9 miles northeast of
Vernon, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph, penny size hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Batesville, Osgood, Holton, Napoleon, Millhousen, Huntersville, Otter
Village, and Ballstown.
This includes I-74 in Indiana between mile markers 145 and 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
A Tornado Watch remains in effect until midnight EDT for southeastern
Indiana.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3920 8544 3927 8530 3936 8530 3929 8510
3903 8544
TIME...MOT...LOC 2256Z 225DEG 36KT 3908 8547
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Clark